Only if severe. Severe by meaning unresponsive or altered mental status. You may need a "mini" glucoagon dose if your hypoglycemia is refractory to simple sugar ingestion desoite several attempts (mostly seen in children). Your cde can help with further advise. Reminder: make sure your glucagon kit is not expired. Good luck.
Degree of symptoms. Usual protocol is that if your symptoms/signs ( like passing out or seizures) render you unable to self administer glucose (in whatever form), then another person gives you glucagon as an emergency measure and calls for medical help. Please discuss this with your physician and have an emergency plan ready.
Glucagon raises suga. Glucagon is a hormone that raises blood sugar. Traditional use was by others in a person who had become so hypoglycemic they could not eat or drink (or was having a seizure). This is still true, but sometimes now we use glucagon when the child is ill and nauseated to help keep the glucose up (mini glucagon protocol for gastrointestinal diseases).
If conscious. Glucagon treatment is reserved for our patients on insulin. They can only self inject if they're conscious. It would be a last resort treatment for very low blood sugar because of side effects. Typically our patient families use it only when their child with diabetes is unconscious from hypoglycemia because oral treatment would be contraindicated. Read more...